Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 476, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 22, 2008, 2:46 AM CDT for Ozark County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 2:46 AM CDT (07:46 UTC)
- Expired
- Jul 22, 2008, 3:34 AM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Ozark County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:00 AM CDT | TSTM WND DMG | Theodosia, MO | SEVERE THUNDERSTORM WIND GUSTS CAUSED SIGNFICANT DAMAGE TO POWER POLES AND POWER LINES. SEVERAL TREES WERE BLOWN DOWN...AND POWER HAS BEEN OUT THIS MORNING. WHITE RIVER COOP IS CURRENTLY WORKING TO RESTORE POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 220746
SVRSGF
MOC153-220845-
/O.NEW.KSGF.SV.W.0476.080722T0746Z-080722T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 AM CDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 345 AM CDT.
* AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR THEODOSIA...OR 25 MILES EAST OF FORSYTH...
MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GAINESVILLE BY 325 AM CDT.
THE TOWNS OF ISABELLA...PONTIAC...HARDENVILLE...UDALL AND TECUMSEH
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS STORM WILL IMPACT THE EXTREME NORTHERN SECTIONS OF BULL SHOALS
LAKE.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3650 9276 3666 9275 3670 9212 3649 9213
3649 9269
TIME...MOT...LOC 0746Z 276DEG 17KT 3658 9265
$$
CRAMER3 follow-up statements
000
WWUS53 KSGF 220804
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 AM CDT TUE JUL 22 2008
MOC153-220845-
/O.CON.KSGF.SV.W.0476.000000T0000Z-080722T0845Z/
OZARK MO-
304 AM CDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHERN OZARK COUNTY...
AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SUNDOWN...OR ALONG THE LITTLE NORTH FORK
ARM OF BULL SHOALS LAKE...MOVING EAST AT 16 MPH. THIS STORM IS CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF GAINESVILLE BY 340 AM CDT.
THE TOWN OF PONTIAC IS IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3650 9276 3665 9269 3670 9212 3649 9213
3649 9265
TIME...MOT...LOC 0804Z 282DEG 14KT 3653 9264
$$
CRAMER000
WWUS53 KSGF 220817
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CDT TUE JUL 22 2008
MOC153-220845-
/O.CON.KSGF.SV.W.0476.000000T0000Z-080722T0845Z/
OZARK MO-
316 AM CDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHERN OZARK COUNTY...
AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
GAINESVILLE TO PONTIAC...MOVING EAST AT 16 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GAINESVILLE BY 330 AM CDT.
THE TOWNS OF HARDENVILLE...TECUMSEH AND UDALL ARE IN THE PATH OF
THESE SEVERE THUNDERSTORMS.
THE LITTLE NORTH FORK ARM OF BULL SHOALS LAKE WILL ALSO BE IMPACTED
BY THESE STORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3650 9276 3665 9269 3670 9212 3649 9213
3649 9265
TIME...MOT...LOC 0816Z 282DEG 14KT 3666 9244 3653 9261
$$
CRAMER000
WWUS53 KSGF 220834
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 AM CDT TUE JUL 22 2008
MOC153-220844-
/O.CAN.KSGF.SV.W.0476.000000T0000Z-080722T0845Z/
OZARK MO-
334 AM CDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OZARK COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3650 9276 3665 9269 3670 9212 3649 9213
3649 9265
TIME...MOT...LOC 0834Z 282DEG 14KT 3664 9235 3652 9253
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:29 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 22, 2:29 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 AM CDT TUE JUL 22 2008 .DISCUSSION... MAIN FOCUS WILL CONTINUE TO BE WITH THE CONVECTIVE PRECIPITATION CHANCES OVER THE NEXT SEVERAL DAYS ALONG WITH HOT TEMPERATURES AND HEAT INDEX VALUES. MAIN CONVECTIVE COMPLEX CONTINUES TO AFFECT AREAS TO THE NORTH OF THE CWA WITH MAIN SURFACE FRONTAL BOUNDARY STILL ACROSS NORTHERN MISSOURI. RADAR AS OF 07Z SHOWING A LONE CELL OVER SOUTHERN MISSOURI...BUT MAIN ORGANIZED WEATHER WILL REMAIN AROUND MAIN SURFACE FRONT AND ANY CONVECTIVELY INDUCED OUTFLOW BOUNDARIES. SEVERAL SHORTWAVES WILL ROTATE AROUND THE GREAT LAKES UPPER LOW OVER THE NEXT COUPLE OF DAYS WITH RIDGE AXIS REMAINING POSITIONED FROM THE CENTRAL ROCKIES INTO THE NORTHERN PLAINS. THIS CHANGE TO A MORE NORTHWEST FLOW WILL ALLOW PREVIOUSLY MENTIONED FRONTAL BOUNDARY TO SINK SOUTH INTO THE CWA TODAY AND BECOME MORE NORTHWEST TO SOUTHEAST ORIENTED. INSTABILITY WILL INCREASE TODAY AS TEMPERATURES RISE BACK INTO THE LOW TO MID 90S WITH FRONT/OUTFLOWS ACTING AS FOCUSING MECHANISM FOR THUNDERSTORM REDEVELOPMENT LATER THIS AFTERNOON. WITH CAPES OF 3000-4000 J/KG POSSIBLE ALONG AND AHEAD OF THE FRONT...SOME OF THE STORMS IN THIS CORRIDOR MAY BECOME SEVERE. TEMPERATURES TODAY MAY BE MORE TRICKY THAN IN PREVIOUS DAYS AS WE WILL BE DEALING WITH INCREASED CLOUD COVER FROM CURRENT MCS ALONG WITH THE POSSIBILITY OF AFTERNOON CONVECTION REDEVELOPMENT OVER THE NORTHEAST SECTION OF THE CWA. WHILE THAT AREA HAS HAD THE HIGHEST TEMPERATURES THE PAST FEW DAYS...IT WILL LIKELY BE THE COOLER SPOT TODAY. SOUTHWEST SECTIONS OF THE CWA WILL LIKLEY REACH BACK INTO THE MID TO UPPER 90S WHILE NORTHEAST SECTIONS WILL LIKELY BE IN THE UPPER 80S TO AROUND 90. MCS ACTIVITY AGAIN POSSIBLE TONIGHT BUT FURTHER SOUTH FROM CURRENT COMPLEX WHICH IS AFFECTING NORTHERN MISSOURI. MODELS SHIFT MAIN INSTABILITY AXIS FURTHER SOUTHWEST BY WEDNESDAY AND LOOKS LIKE BEST CHANCE OF PRECIPITATION WILL BE OVER SOUTHERN MISSOURI THEN. RIDGE BEGINS TO BREAK DOWN AGAIN BY THURSDAY WITH MORE SHORTWAVE ENERGY MOVING INTO THE AREA FROM THE NORTHWEST. UNSETTLED CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE WEEK. && .AVIATION... FOR THE 0600 UTC KSGF/KJLN TAFS...BETTER CHANCES FOR THUNDERSTORMS SHOULD REMAIN NORTH OF THE REGION TONIGHT ALONG AND BEHIND A SFC COLD FRONT MOVING SOUTH INTO CONTROL MO. THE WEAK FRONT WILL EASE SOUTH INTO THE MO OZARKS TUE BRINGING A BETTER CHANCE FOR AFTERNOON/EVENING CONVECTION/TSTMS. WILL KEEP TAFS VFR THROUGH THE DAY TUE...WITH ONLY SOME BRIEF LOWERING OF VISIBILITY LATE TONIGHT AND EARLY TUE FOR HAZE AND LIGHT FOG...THEN VFR CEILINGS WITH CUMULUS DEVELOPMENT TUE AFTERNOON AND EVENING WITH CONVECTION. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 21, 9:14 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 914 PM CDT MON JUL 21 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 914 PM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS OVER NORTHERN MISSOURI EARLY THIS EVENING WILL MOVE SOUTH AND SOUTHEAST TONIGHT...MOVING INTO PARTS OF CENTRAL MISSOURI LATE TONIGHT...MAINLY AFTER 1 AM. AREAS NORTHEAST OF A LINE FROM OSCEOLA TO LEBANON TO SALEM WILL HAVE THE BEST CHANCES FOR THUNDERSTORMS DURING THE OVERNIGHT HOURS. HAIL UP TO ONCE INCH DIAMETER AND 60 MPH WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDEX VALUES WILL APPROACH 100 TO 105 DEGREES ON TUESDAY AFTERNOON...PARTICULARLY ALONG AND WEST OF A LINE FROM OSCEOLA TO CASSVILLE. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS ON TUESDAY AND WEDNESDAY. A SLOW MOVING COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS THE OUTLOOK AREA...PROVIDING A FOCUSING MECHANISM FOR AFTERNOON THUNDERSTORMS. WHILE WIND SHEAR WILL BE MINIMAL...ATMOSPHERIC INSTABILITY WILL BE SUFFICIENT TO PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS. A COMPLEX OF THUNDERSTORMS MAY DEVELOP OVER PORTIONS OF NEBRASKA ON WEDNESDAY AND MOVE SOUTHEAST ACROSS WESTERN AND CENTRAL MISSOURI WEDNESDAY NIGHT. THIS ACTIVITY MAY POSE A THREAT FOR DAMAGING WINDS IF IT IS ABLE TO MAINTAIN ITSELF THROUGH THE NIGHT. THE FRONTAL BOUNDARY IS EXPECTED TO MEANDER ACROSS THE AREA THROUGH SUNDAY...WITH AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS NEARLY EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BARJENBRUCH/DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:15 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Morgan | 43 min |
| Jul 22, 12:41 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 64 min |
| Jul 22, 12:55 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 65 min |
| Jul 22, 1:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 59 min |
| Jul 22, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 54 min |
| Jul 22, 1:31 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 59 min |
| Jul 22, 1:41 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 64 min |
| Jul 22, 1:45 PM CDT | Areal Flood Advisory | SGF | Christian, Dade, Douglas, Greene, Lawrence, Webster | 2 hr |
| Jul 22, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 64 min |
| Jul 22, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| Jul 22, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 61 min |
| Jul 22, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 63 min |
| Jul 22, 4:38 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.